Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 102, NWS Boston/Norton, MA

October 17, 2011

NWS Boston/Norton, MA issued this small craft advisory at Oct 17, 2011, 4:10 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 4:10 AM EDT (08:10 UTC)
Expired
Oct 17, 2011, 4:08 PM EDT
In force
12 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WHUS71 KBOX 170810 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT MON OCT 17 2011

ANZ254>256-171615-
/O.CAN.KBOX.GL.W.0035.000000T0000Z-111017T1200Z/
/O.EXA.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ234-235-171615-
/O.CAN.KBOX.GL.W.0035.000000T0000Z-111017T1200Z/
/O.EXA.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
BUZZARDS BAY-RHODE ISLAND SOUND-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 7 TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-171615-
/O.NEW.KBOX.SC.Y.0102.111017T0810Z-111017T2200Z/
BOSTON HARBOR-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-171615-
/O.EXA.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
NARRAGANSETT BAY-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-171615-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
CAPE COD BAY-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-233-237-171615-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BLOCK ISLAND SOUND-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-171615-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
410 AM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
440 
WHUS71 KBOX 171758
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT MON OCT 17 2011

ANZ254>256-172200-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
158 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>237-172200-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
158 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-172200-
/O.CON.KBOX.SC.Y.0102.000000T0000Z-111017T2200Z/
BOSTON HARBOR-
158 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS
  1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-250-251-172200-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
158 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHUS71 KBOX 172008
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT MON OCT 17 2011

ANZ231-232-236-250-251-254-172115-
/O.CAN.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
CAPE COD BAY-NANTUCKET SOUND-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
408 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED AND SEAS HAVE SUBSIDED ACROSS THE
MASSACHUSETTS EAST COASTAL WATERS.

$$

ANZ230-172115-
/O.CAN.KBOX.SC.Y.0102.000000T0000Z-111017T2200Z/
BOSTON HARBOR-
408 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING ACROSS BOSTON HARBOR.

$$

ANZ255-256-180415-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-111018T1500Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
408 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233>235-237-180415-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-111018T0900Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
408 PM EDT MON OCT 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMPSON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:31 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 17, 1:31 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
131 AM EDT MON OCT 17 2011

.SYNOPSIS...
WEAK LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW ENGLAND THIS MORNING. IT WILL BRING GUSTY WINDS TO CAPE
COD AND THE ISLANDS AND SOME LIGHT RAIN SHOWERS TO MUCH OF THE AREA
FOR A FEW HOURS EARLY THIS MORNING.  DRY AND MILD WEATHER PREVAILS
FOR THE REMAINDER OF TODAY AND INTO MOST OF TUE. A FEW SHOWERS
POSSIBLE TUESDAY NIGHT AS A WEAK WARM FRONT APPROACHES FROM THE
SOUTH. WIDESPREAD RAINFALL IS LIKELY LATE TUE NIGHT THROUGH WED AS A
STRONG STORM MOVES UP THE COAST. HIGH PRESSURE BUILDS IN FROM THE
WEST TOWARD THE END OF THE WEEK INTO NEXT WEEKEND...BRINGING MAINLY
DRY AND SEASONABLY COOL WEATHER.

&&

.NEAR TERM /THROUGH TODAY/...

130 AM UPDATE...

TODAY...
SHORT WAVE TROF AND ATTENDING COLD FRONT APPROACHING FROM THE WEST
EARLY THIS MORNING. WEAK SYNOPTIC SCALE LIFT AND DEEPEST MOISTURE
WILL BE FOCUSED ACROSS NORTHERN MA AND SOUTHWEST NH EARLY THIS
MORNING. THEREFORE SHOWERS WILL BE MOST NUMEROUS ACROSS THIS AREA
WITH AREAL COVERAGE MORE SCATTERED SOUTHWARD OVER CT/RI AND
SOUTHEAST MA. FAST FLOW ALOFT WILL SUPPORT A QUICK DEPARTURE OF THE
SHOWERS WITH CLEARING AND DRY WEATHER OVERSPREADING THE REGION
BETWEEN 09Z-12Z FROM WEST TO EAST.

TEMPS WILL GET OFF TO A MILD START IN RESPONSE TO STRONG LOW LEVEL
WAA VIA A POTENT LOW LEVEL SW JET ASSOCIATED WITH APPROACHING SHORT
WAVE AND SURFACE COLD FRONT. THESE SW WINDS WILL BECOME FAIRLY
ROBUST ACROSS THE SOUTH COAST DURING THE PREDAWN HOURS WITH GUSTS TO
30-40 MPH.

BEHIND THE FRONT ADVECTION IS BASICALLY NEUTRAL SO NOT EXPECTING A
BIG DROP OFF IN THE POST FRONTAL AIRMASS. IN FACT 850 MB TEMPS THIS
AFTERNOON WILL BE AROUND +3C. THIS COMBINED WITH A WELL MIXED
BOUNDARY LAYER ALONG WITH GUSTY DOWNSLOPE WINDS /W15-20G25KT/ SHOULD
PUSH TEMPS WELL INTO THE MU 60S UNDER PARTLY TO MOSTLY SUNNY
CONDITIONS. ITS POSSIBLE A FEW LOCATIONS IN THE COASTAL PLAIN COULD
BRIEFLY TOUCH 70. SLIGHTLY COOLER ALONG THE SOUTH COAST GIVEN THE
WIND TRAJ ACROSS THE SOUTH COASTAL WATERS. SO OVERALL A MILD DAY
AHEAD.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...

TONIGHT...
CANADIAN VORTEX OVER SOUTHEAST CANADA FINALLY BEGINS TO WEAKEN.
CONFLUENT FLOW SETS UP OVER NEW ENGLAND WHICH WILL YIELD QUIET
WEATHER WITH SEASONABLE TEMPS OVER THE REGION. BREEZY CONDITIONS
MAY PERSIST OVER THE CAPE AND ISLANDS AS WESTERLY PRES GRADIENT
PERSIST.

TUE...
HEIGHT RISES OCCUR OVER NEW ENGLAND IN RESPONSE TO DEVELOPING TROF
OVER THE MS VLY. THESE HEIGHT RISES WILL BE ACCOMPANIED BY WARMER
AIR ALOFT IN THE FORM OF AN APPROACHING WARM FRONT FROM THE SOUTH.
ALL MODEL GUIDANCE SUGGEST A LACK OF DEEP LAYER MOISTURE WITH THIS
FEATURE. SO DESPITE SOME WEAK SYNOPTIC SCALE LIFT NOT EXPECTING MUCH
IF ANY PRECIP TUE. THE 00Z NAM AND 21Z SREF KEEP THE AREA DRY. ANY
CHANCE OF SHOWERS APPEARS TO BE OFFSHORE AND POSSIBLY GRAZING THE
SOUTH COAST.

SO TUE IS SHAPING UP TO BE A FAIR DAY WITH LIGHT WINDS...TEMPS AT OR
SLIGHTLY ABOVE NORMAL WITH MORE CLOUDS THAN SUN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...

* CHANCE OF A FEW SHOWERS EARLY TUE...MAINLY NEAR THE S COAST
* WIDESPREAD RAINFALL WED WITH GUSTY WINDS POSSIBLE NEAR THE COAST
* SCATTERED SHOWERS STILL POSSIBLE THURSDAY
* MAINLY DRY AND SEASONABLY COOL WEATHER FRIDAY THROUGH THE WEEKEND

OVERVIEW...
MODELS ARE IN GOOD AGREEMENT ON MID LEVEL TROF UNDERGOING
SIGNIFICANT AMPLIFICATION ACROSS EASTERN US MIDWEEK WITH MID LEVEL
LOW DEVELOPING OVER THE GT LAKES AND OH VALLEY.  BETTER MODEL
AGREEMENT ON ASSOCD SFC LOW HUGGING THE COAST AS IT LIFTS NWD AND
TRACKING INLAND TO THE WEST OF SNE LATE WED AND WED NIGHT...SO THERE
IS HIGH CONFIDENCE IN A PERIOD OF HEAVY RAINFALL WEDNESDAY.  MID
LEVEL LOW LIFTS NWD INTO QUEBEC THURSDAY...WITH A FEW SHORTWAVES
ROTATING THROUGH INTO FRIDAY.  DE-AMPLIFICATION OF THE MID LEVEL
FLOW FOLLOWS NEXT WEEKEND WITH BROAD TROF SETTING UP ACROSS GT
LAKES.  TREND WILL BE FOR DRY AND SEASONABLY COOL WX LATE IN THE
WEEK AND WEEKEND.

TUE NIGHT INTO WEDNESDAY NIGHT...
LEADING EDGE OF THE RAIN MAY REACH SW ZONES LATE TUE NIGHT...BUT
TIMING OF HEAVIEST RAINFALL APPEARS TO BE DURING WEDNESDAY AS THE
LOW LEVEL JET MOVES N ACROSS THE REGION. ALSO CANT RULE OUT A FEW
TSTMS AS THE LLJ MOVES THROUGH AS THERE IS SOME ELEVATED
INSTABILITY. PWAT ANOMALY IS 2-3SD ABOVE NORMAL AND 850 MB WIND
ANOMALY IS 3-4SD ABOVE NORMAL SO HEAVY RAINFALL IS LIKELY ALTHOUGH
PROGRESSIVE NATURE OF SYSTEM WILL LIMIT DURATION AND AMOUNTS.
CURRENT THINKING IS 1-2+" RAFL WITH LOCALLY HIGHER AMOUNTS.
LOCATION OF MAX RAINFALL AXIS IS UNCERTAIN THIS FAR OUT. GUSTY
WINDS POSSIBLE NEAR THE COAST.

RAIN LINGERS INTO WED EVENING AS OCCLUSION AND STRONG SHORTWAVE
MOVES THROUGH...THEN RAIN SHOULD TAPER TO SHOWERS OVERNIGHT AS MID
LEVEL DRYING MOVES IN.

THURSDAY AND FRIDAY...
BEST CHANCE OF SCT SHOWERS WILL BE THURSDAY AS THE MID LEVEL LOW
MOVES TO THE NORTH WITH ADDITIONAL SHORTWAVE ENERGY AND AREA OF
DEEPER MOISTURE ROTATING THROUGH.  GUSTY SW WINDS LIKELY THU.  STILL
CANT RULE OUT A BRIEF SHOWER FRIDAY AS MID LEVEL TROF IS
OVERHEAD...BUT COVERAGE WILL BE LIMITED AND CONFINED TO NW ZONES AS
MOISTURE IS LESS.  TEMPS NEAR OR SLIGHTLY BELOW NORMAL.

SATURDAY AND SUNDAY...
LOOKS MAINLY DRY AND SEASONABLY COOL AS HIGH PRES BUILDS IN.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...
SCATTERED SHOWERS WITH CIGS OVC060-080 FROM 06Z-09Z AND THEN EXITING
OFFSHORE 09Z-12Z WITH HIGH CONFIDENCE FOR VFR CONDITIONS TO PREVAIL
THE REMAINDER OF THE DAY. THE ENDING OF THE SHOWERS WILL BE
ACCOMPANIED BY A WIND SHIFT FROM SOUTHWEST TO WEST. WINDS AFTER
SUNRISE WILL GUSTS UP TO 25 KT EXCEPT UP TO 30 KT EARLY ACROSS THE
SOUTH COAST.

TONIGHT...HIGH CONFIDENCE FOR VFR. WINDS WILL DIMINISH EXCEPT ALONG
THE SOUTH COAST SW WINDS 15-20 KT EXPECTED.

TUE...
HIGH CONFIDENCE FOR VFR WITH CIGS BKN100. LOW RISK OF SHOWERS ALONG
THE SOUTH COAST AND THE NEARBY OCEAN WATERS. LIGHT WINDS.

KBOS TERMINAL...
HIGH CONFIDENCE FOR VFR. SCATTERED SHOWERS FROM 06Z-09Z WITH VFR
CONDITIONS. SHOWERS EXIT 09Z-12Z. WEST WINDS WILL GUSTS TO AROUND 25
KT AFTER SUNRISE.  TONIGHT AND TUE HIGH CONFIDENCE FOR VFR ALONG
WITH LIGHT WINDS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

LATE TUESDAY NIGHT INTO WEDNESDAY...MEDIUM CONFIDENCE. CONDITIONS
LOWERING TO MVFR/IFR AS RAIN OVERSPREADS THE REGION. A PERIOD OF
STRONG E/SE WINDS POSSIBLE ALONG THE COAST.

THURSDAY...MEDIUM CONFIDENCE.  MAINLY VFR...BUT AREAS OF MVFR
POSSIBLE WITH SCT SHOWERS.  GUSTY SW WINDS.

FRIDAY...MEDIUM CONFIDENCE.  VFR.

&&

.MARINE...

TODAY...
LOW END SW GALES WILL CONTINUE ACROSS THE SOUTHERN COASTAL WATERS
THROUGH ABOUT 12Z. THIS LONG SW FETCH WILL BUILD SEAS TO 7-10 FT
ACROSS THE SOUTH COASTAL OCEAN WATERS. THEN THE COLD FRONT WILL
SWEEP ACROSS THE WATERS WITH A WIND SHIFT TO THE W. WINDS BEHIND THE
FRONT WILL BE SOMEWHAT LESS AT SPEEDS OF 20-30 KT. SCATTERED SHOWERS
WILL EXIT THE WATERS BETWEEN 10Z-14Z FROM WEST TO EAST.

TONIGHT AND TUE...
WINDS WILL BECOME SW AND RELAX TO LIGHTER SPEEDS. SEAS WILL ALSO
SUBSIDE. DRY WEATHER WILL PREVAIL TONIGHT WITH JUST A LOW RISK OF
SHOWERS ACROSS THE SOUTHERN COASTAL WATERS.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

TUE NIGHT INTO WEDNESDAY...SE WINDS INCREASING LATE TUE
NIGHT...THEN A PERIOD OF GALE FORCE E/SE WINDS POSSIBLE WED AS
STRONG LOW LEVEL JET LIFTS NWD ACROSS THE WATERS. TIMING
UNCERTAIN.

WED NIGHT INTO THURSDAY...WINDS SHIFTING TO SW WED NIGHT AND
REMAINING STRONG INTO THURSDAY WITH GALES POSSIBLE.  SEAS BUILDING
TO 10-15 FT OVER OPEN WATERS OFF THE S COAST.

FRIDAY...WINDS DIMINISHING BUT SCA WESTERLY WINDS POSSIBLE.  SEAS
SLOWLY SUBSIDING BUT REMAINING WELL ABOVE 5 FT OVER OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ232-
     233-237-250-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ231.
     GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ234-235-
     254>256.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...KJC - NOT UPDATED
AVIATION...KJC/NOCERA
MARINE...KJC/NOCERA
Hazardous weather outlook, Oct 16, 4:38 PM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT SUN OCT 16 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-172045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
438 PM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL IS POSSIBLE DURING WEDNESDAY ALONG WITH STRONG
WINDS NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>233-236-237-250-251-172045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
438 PM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PROBABILITY FOR EAST TO SOUTHEAST GALE FORCE WIND GUSTS
WEDNESDAY AND SOUTHWEST GALES WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ234-235-254>256-172045-
BUZZARDS BAY-RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
438 PM EDT SUN OCT 16 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LOW PROBABILITY FOR EAST TO SOUTHEAST GALE FORCE WIND GUSTS
WEDNESDAY AND SOUTHWEST GALES WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.